MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE SUCTIONAID TRACHEOSTOMY TUBE; TRACHEAL TUBE

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE SUCTIONAID TRACHEOSTOMY TUBE; TRACHEAL TUBE
Model Number N/A
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
User facility reported that the device was in use with patient for 20 days.According to reporter, air was found leaking from the cuff after 20 days' use.No adverse effects to patient reported.
 
Additional Manufacturer Narrative
A review of the device history records was not conducted as lot information was not provided.The returned product sample was confirmed to have a cut in the cuff material.To verify that there were no situations or practices that could create/generate the event described by the reporter, an audit of the production floor of product code: 100/860/075 was conducted; note, reported product code: 100/870/075 follows the same manufacturing process as 100/860/075.Production personal were confirmed to be following procedure.The line clearance records were performed, and all training records were current.The reported product fault was not confirmed to be related to a manufacturing issue; however, a corrective action request was implemented to further investigate the root cause of this failure mode.

Brand Name
PORTEX BLUE LINE SUCTIONAID TRACHEOSTOMY TUBE
Common Device Name
TRACHEAL TUBE
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, CT21 6JL
UK  CT21 6JL
MDR Report Key5442453
Report Number2183502-2016-00228
Device Sequence Number10910855
Product Code BTO
UDI-Device Identifier35019315038796
UDI-Public35019315038796
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue Number100/870/075
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2016
Supplement Report FDA Received Date05/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1